Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Feb 22, 2017, 1:47 AM CST for Marathon County, Wisconsin. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2017, 1:47 AM CST (07:47 UTC)
- Expired
- Feb 23, 2017, 1:47 AM CST
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 129 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River below Wausau Dam (WUUW3).
- Action stage
- 1165 ft
- Minor stage
- 1167 ft
- Moderate stage
- 1170 ft
- Major stage
- 1174 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
886 WGUS43 KGRB 220747 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 147 AM CST WED FEB 22 2017 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Wisconsin... Wisconsin River below Wausau affecting Marathon County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC073-222247- /O.NEW.KGRB.FL.W.0005.170222T0747Z-000000T0000Z/ /WUUW3.1.ER.170222T0745Z.170222T0745Z.000000T0000Z.UU/ 147 AM CST WED FEB 22 2017 The National Weather Service in Green Bay has issued a * Flood Warning For the Wisconsin River below Wausau. * At 1:45 AM Wednesday the stage was 1167 feet. * Flood stage is 1167 feet. * At 1167 feet...Waters approaches buildings in DC Everest Park and Oak Island Park. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$
1 follow-up statement
680
WGUS83 KGRB 221437
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
837 AM CST WED FEB 22 2017
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Wisconsin River below Wausau AFFECTING Marathon County
Big Rib River at Rib Falls AFFECTING Marathon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC073-221507-
/O.CAN.KGRB.FL.W.0005.000000T0000Z-170222T1437Z/
/WUUW3.1.ER.170222T0745Z.170222T1010Z.170222T1234Z.UU/
837 AM CST WED FEB 22 2017
The Flood Warning is cancelled for
The Wisconsin River below Wausau.
* At 7:10 AM Wednesday the stage was 1166 feet and slowly falling.
* Flood stage is 1167 feet.
* At 1167 feet...Waters approaches buildings in DC Everest Park and
Oak Island Park.
&&
LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967
$$
WIC073-221507-
/O.CAN.KGRB.FL.W.0003.000000T0000Z-170222T1437Z/
/RIBW3.1.RS.170221T0913Z.170222T0015Z.170222T1048Z.NO/
837 AM CST WED FEB 22 2017
The Flood Warning is cancelled for
The Big Rib River at Rib Falls.
* At 7:15 AM Wednesday the stage was 9.6 feet and falling.
* Flood stage is 10.0 feet.
* At 10.0 feet...Flooding affects are mainly lowland areas downstream
of Rib Falls toward Marathon City.
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Feb 21, 10:48 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Feb 21, 10:48 PM CST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1048 PM CST Tue Feb 21 2017 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Wednesday Issued at 240 PM CST Tue Feb 21 2017 The main forecast challenges take place on Wednesday, between max temperatures and extent of precipitation chances. If the rains were to hold off, we would again be flirting with record temperatures. The 20z MSAS surface analysis showed a weak ridge of high pressure that extended from the central Plains northeast into the western Great Lakes. A weak area of low pressure was situated over southeast ND with a warm front stretched southeast from the low pressure into the Midwest. The visible satellite imagery picked up on high clouds ahead of the warm front, making a move toward WI. Initially, we will see the increase in high clouds through early this evening as the warm front pushes through. After the front departs, skies should begin to clear. However, expect to see an increase in mid/high clouds once again mainly focused over the northern sections of the forecast area later tonight in association with the approach of a cold front and mid-level shortwave. Central/east-central WI will see some clouds this evening, but overall, skies will be mostly clear for the overnight hours. There is some concern about the possibility of a stratus deck or patchy fog to develop over the region, but there appears to be enough boundary layer wind to prevent either from happening tonight. Do believe fog will exist over the nearshore waters with dew points in the middle 30s and lake temperatures in the middle to upper 30s. Therefore, have added areas of fog to the NSH. Min temperatures will range from the middle 30s north, upper 30s to around 40 degrees south. The cold front/shortwave tandem push east into the western Great Lakes on Wednesday and bring at least a possibility of light rain to northeast WI. Models are showing decent lift with the cold front, but the better forcing passes mainly to our north. Thus, will focus small chance pops north (mainly along/north of Hwy 8) with a slight chance pop down to around Hwy 29. Max temperatures for Wednesday will be tricky depending on precipitation/cloud trends. For now, have temperatures reaching the lower to middle 50s north-central WI, to the middle 60s across southwest sections of the forecast area (south of a ISW-PCZ-OSH line). .LONG TERM...Wednesday Night Through Tuesday Issued at 240 PM CST Tue Feb 21 2017 A weak low pressure system will track to the north Wednesday night, bringing a small chance of precipitation to the northern cwa. Temperatures appear to be warm enough for all rain, however a wintry mix cannot be ruled out before this round comes to an end late in the night. Thursday morning looks dry, however the large low pressure system approaching from the plains could bring some rain to the southern cwa during the afternoon hours. A large low pressure system takes aim for the western Great Lakes region Thursday night, lasting through Saturday as this slow moving system affects the region for several periods. There are several things to note regarding the 12Z suite of models regarding this system. First is the NAM which appears to be an outlier as it is much quicker than any of the other models, clearing out precipitation by Friday afternoon. The more significant thing to note is the continued northward progression of the system with the other models, namely the GFS and ECMWF models. These new runs suggest the well advertised dry slot will play a larger role over a larger area, holding down snowfall totals across the area, most notably east-central and portions of northeast Wisconsin. Current runs suggest the heaviest snow will be across north-central and much of central Wisconsin, with a fairly sharp drop off from about a Wausaukee to Wisconsin Rapids line. Areas north of this line are most at risk of receiving 6 inches or more of snow, mainly from Thursday night through Friday night, with totals much less than that as you head east given the dry air which will also act to produce a wintry mix as ice crystals may have issues reaching the ground at times. The dry slot will introduce an increased risk for freezing rain across areas previously thought to be all snow across central and north-central Wisconsin. Although there was some consideration regarding headlines the uncertainty posed by the changing model solutions, the periods the event is forecast, 5th through 7th periods, the continued northward progression of the system and associated dry slot, as well as the long duration, on the order of 36 hours, decided to hold off with this forecast cycle. The changing paths of this system pose significant challenges in nailing down the swath of heavy snow and mixed precipitation, as a further jog to the north would limit heavy snow to mainly north-central Wisconsin with areas probably struggling to approach headline criteria if the storm moves further north. Behind this system a colder airmass will settle in across the western Great Lakes region, with temperatures close to or below normal through Monday. Lake effect snow showers could affect far north-central Wisconsin at times during this period. Another low pressure system is then slated to affect the western Great Lakes region Monday night and next Tuesday. There is quite a bit of model discrepancy regarding the evolution of this system, therefore confidence if fairly low in that portion of the forecast. That being said there are some indications that temperatures could rise to well below normal levels Monday night and next Tuesday. && .AVIATION...for 06Z TAF Issuance Issued at 1048 PM CST Tue Feb 21 2017 VFR conditions are expected to continue tonight, though there could be patchy ground fog late tonight over snow covered areas. There could also be some fog near the Lake Michigan shore. Marginal low level wind shear possible later tonight with southwest winds around 30 knots at 1000 ft agl. Wednesday will start out with VFR conditions but low clouds and light rain may arrive during the late afternoon or early evening north of a Wausau to Sturgeon Bay line. Should remain dry and VFR further south. && .HYDROLOGY... Issued at 240 PM CST Tue Feb 21 2017 Minor river flooding will remain a problem tonight due to rain last night and continued melting snow from northern WI working downstream. Expect to see most of the rivers and streams that are above flood stage to begin falling later tonight. Please see the latest hydrologic products for more details on specific rivers and current stages. We are also watching the late winter storm for later this week which could raise river levels once again. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Kurimski AVIATION.......RDM HYDROLOGY......Kallas
Hazardous weather outlook, Feb 21, 2:47 PM CST, 11 hours before
Hazardous Weather Outlook National Weather Service Green Bay WI 247 PM CST Tue Feb 21 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 247 PM CST Tue Feb 21 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The combination of melting snow during the past week and rain from last night has brought several rivers above flood stage. While most river levels are expected to drop tonight, minor flooding is still possible. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The continued warm temperatures with recent rainfall will continue to produce runoff which could produce ice breakup or make ice conditions unstable on area rivers, lakes, and reservoirs through the week. Monitor local ice conditions in the coming days, and consider securing and protecting equipment, and removing ice shacks. A strong low pressure system will bring wintry precipitation to the area from Thursday night through Saturday. This system has the potential to bring several inches of accumulating snow to north-central and northeast Wisconsin. The best chance for heavy snow appears to be north of a line from Wausaukee to Wisconsin Rapids. Areas south of this line have an increased chance for a wintry mix of snow, sleet, and freezing rain. The exact track of the low will determine where the swath of heavy snow will end up falling, therefore future forecasts should be closely monitored. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-222100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 247 PM CST Tue Feb 21 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The combination of continued warm temperatures this week and recent rainfall may make ice conditions unstable on the Bay of Green Bay. All interests should closely monitor local ice conditions in the coming days, and consider securing and protecting equipment. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of gale force gusts with the passage of a strong cyclone on Friday through Saturday. Kallas/Kurimski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 7:05 AM CST | Marine Dense Fog Advisory | GRB | 17 hr | |
| Feb 22, 9:44 AM CST | River Flood Warning | GRB | Outagamie, Shawano, Waupaca | 6 days |
| Feb 22, 3:22 PM CST | Gale Watch | GRB | 13 hr |
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.